Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 99, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2003, 3:30 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 3:30 PM CDT (20:30 UTC)
- Expired
- May 1, 2003, 4:20 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 3 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 012030 CCA SVRBNA TNC037-165-189-012120- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING. . .CORRECTED TO INSERT SEVERE THUNDERSTORM NATIONAL WEATHER SERVICE NASHVILLE TN 324 PM CDT THU MAY 1 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE WILSON COUNTY IN TENNESSEE * UNTIL 420 PM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER WESTERN DAVIDSON COUNTY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEBANON AROUND 4 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3638 8677 3604 8694 3596 8603 3636 8626 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:20 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 1, 10:20 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 AM CDT THU MAY 01 2003 COLD FRONT TO THE NORTHWEST STRETCHING FROM THE EASTERN GREAT LAKES TO NORTHWEST TEXAS. MCS OVER MO/AR WITH OUTFLOW BNDRY OVER MO BOOTHEEL AND NORTHERN AR BULGING SEWD. LOCAL ETA MODEL INDICATING SIGNIFICANT DESTABILIZATION OVER WEST TENNESSEE NEAR MKL AROUND 20Z WITH A 3000+ B+ AXIS MOVING EASTWARD INTO WESTERN MIDDLE TENNESSEE BEFORE 00Z. COMPUTED LI INDICATED AROUND -9. HAVE UPDATED NORTHWEST PORTION TO INCLUDE SVR MENTION...IAW WITH LATEST GUIDANCE FROM SELS. .BNA...NONE. JLM
Hazardous weather outlook, May 1, 5:30 AM CDT, 10 hours before
TNZ005>011-022>034-056>066-075>080-093>097-021030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. THE STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT...AS THE ATMOSPHERE WILL BECOME MORE STABLE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN MIDDLE TENNESSEE ON FRIDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL...AS A COLD FRONT MOVES INTO MIDDLE TENNESSEE. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE EARLY NEXT WEEK...AS ANOTHER SPRINGTIME DISTURBANCE STRENGTHENS EAST OF THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ON ALERT STATUS FOR POSSIBLE ACTIVATION THIS AFTERNOON...AND AGAIN ON FRIDAY. 04
In the hours before
Local storm report, May 1, 2:16 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0216 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 3 S ERIN TN WIND DAMAGE
05/01/03 HOUSTON TREES DOWN ACROSS HIGHWAY
231
31Local storm report, May 1, 2:40 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0240 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0238 PM DICKSON TN WIND DAMAGE
05/01/03 DICKSON SEVERAL REPORTS OF TREES
DOWN
31Local storm report, May 1, 2:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0255 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0241 PM DICKSON TN 0.88 IN HAIL
05/01/03 DICKSON
31Local storm report, May 1, 3:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0309 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM CENTERVILLE TN WIND DAMAGE
05/01/03 HICKMAN POWERLINE DOWN CENTERVILLE
AND ANOTHER DOWN NEAR BON
AQUA
31Local storm report, May 1, 3:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0325 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM 5 W NASHVILLE TN WIND DAMAGE
05/01/03 DAVIDSON NUMEROUS POWER LINES AND
TREES DOWN IN WESTERN
PORTION OF COUNTY
31Local storm report, May 1, 3:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
0325 PM CDT THU MAY 01 2003
CORRECTION ON TIME
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 5 W NASHVILLE TN WIND DAMAGE
05/01/03 DAVIDSON NUMEROUS POWER LINES AND
TREES DOWN IN WESTERN
PORTION OF COUNTY
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 37 min |
| May 1, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 46 min |
| May 1, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 44 min |
| May 1, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 41 min |
| May 1, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 25 min |
| May 1, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| May 1, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 47 min |
| May 1, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 29 min |
| May 1, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 38 min |
| May 1, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 49 min |
| May 1, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 45 min |
| May 1, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 40 min |
| May 1, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 48 min |
| May 1, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 54 min |
| May 1, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 48 min |
| May 1, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 43 min |
| May 1, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 50 min |
| May 1, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
| May 1, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Smith | 51 min |
| May 1, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.